These Forums have been Archived.

You cannot post new messages or reply to old ones here.

Please use our new forums located here
or click "Discuss" in the menu on our new site.

Raynaud's Association
Decrease font size
Increase font size
Topic Title: Anyone use Amlodipine for Raynauds?
Topic Summary:
Created On: 02/27/2010 02:02 PM
Linear : Threading : Single : Branch
Topic Tools Topic Tools
View topic in raw text format. Print this topic.
 02/27/2010 02:02 PM
User is offline View Users Profile Print this message

Author Icon
DLM

Posts: 2
Joined: 02/24/2010

I am a 57year-old female who just developed Raynauds. It started with my hands but now my feet are worse. They get very cold and numb-like and I've even developed a terrible sore place on the back of my 3rd toe. My ANA test came back positive and my doctor prescribed the calcium channel blocker, amlodipine 2.5 mg. I'm concerned about this medication because it can lower blood pressure and mine is already on the normal-to-low side. Has anyone else used this medication and found it effective or experienced problems?
 02/27/2010 02:36 PM
User is offline View Users Profile Print this message

Author Icon
Judith

Posts: 767
Joined: 09/29/2006

Hello DLM, and welcome to the forum.

If you spend some time reading through the various forum categories, you will find that many (though not all) of us have blood pressure on the low side. The range of our experiences with calcium channel blockers (and other meds that can lower blood pressure) varies from individual to individual. I was originally prescribed amlodipine (Norvasc) but it was not effective for me; I now take nifedipine (Procardia) and find it slightly more effective, but not as effective as I'd wish. With both meds, I experienced some lightheadedness and headaches at first. Other members have had no side effects, and others have had severe side effects. Really, the only way to find out how it will affect you is to try it. You might want to start when you can spend a couple of days at home, just in case you don't react well.

The sore place on your toe may be a chilblain. For more information on chilblains (perniosis), I recommend epodiatry.com and mayoclinic.com.

I hope you'll let us know how you fare with amlodipine.

-------------------------
Judith
Secondary Raynaud's with underlying systemic sclerosis
 02/27/2010 06:09 PM
User is offline View Users Profile Print this message

Author Icon
DLM

Posts: 2
Joined: 02/24/2010

Thanks so much for the info, Judith!

It does sound like I have a chilblain on my toe like you suggested. I had never heard of that before. I did read that taking B vitamins, especially niacin can help with Raynauds. I am trying that first before I take the amlodipine (I'm just not sure about this drug). Also, I know that hormone imbalances cause problems with Raynauds. I went through early menopause at age 40 and was on HRT for 15 years before I starting bleeding and dealing with uternine lining thickness the end of last year. Luckily no cancer was found and I have since weaned myself off these horrible synthetic drugs! I just wonder if there is a connection....
 02/27/2010 08:38 PM
User is offline View Users Profile Print this message

Author Icon
Judith

Posts: 767
Joined: 09/29/2006

DLM, a number of forum members have talked about niacin as a possible treatment; if you do a site search for the word "niacin" you will find a number of discussions. Also, since niacin can cause side effects, you should discuss its use with your physician. In the meantime, please look here for more information about niacin, including possible side effects, safety and drug interactions: http://www.nlm.nih.gov/medline...l/patient-niacin.html

After reading your reply, I did a web search for "Raynaud's HRT" and found a few studies and articles that suggest there may be a connection between HRT and Raynaud's symptoms.

-------------------------
Judith
Secondary Raynaud's with underlying systemic sclerosis
 02/28/2010 09:09 PM
User is offline View Users Profile Print this message

Author Icon
stevie

Posts: 122
Joined: 11/25/2008

I have low BP and tried 5mg amlodipine. There were no side effects, but it didn't help either. The Dr. raised the dosage to 10 mg, which did drop my BP, but didn't cause any problems, however also didn't help. Since it wasn't working, I was told to drop dosage over a few days and stop taking it. I later tried 30 mg time released nifedipine, which had some side effects I didn't like, and didn't help. The Dr. wanted to double the dose, but I was afraid to. Instead I rely on microwaveable mitts. I'd be miserable without them.
Statistics
62925 users are registered to the Raynaud's Association forum.
There are currently 0 users logged in.
The most users ever online was 7413 on 06/05/2013 at 11:35 PM.
There are currently 667 guests browsing this forum, which makes a total of 667 users using this forum.

FuseTalk Basic Edition - © 1999-2014 FuseTalk Inc. All rights reserved.